Alert archive / Missouri / Flash Flood Warnings in 2026
Flash Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 5, 2026, 2:42 AM CST for Bollinger County, Cape Girardeau County, Perry County, Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2026, 2:42 AM CST (08:42 UTC)
- Expired
- Mar 5, 2026, 8:52 AM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bollinger County, MO, Cape Girardeau County, MO, Perry County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 7:00 AM CST | RAIN 4 | 2 Wnw Perryville, MO | CO-OP Observer station PRRM7 Perryville MO Water Plant. The period of the Rain event was 24 hours. |
| Mar 5, 7:00 AM CST | RAIN 4.1 | 1 Ne Perryville, MO | Cocorahs station MO-FSA-157 Perryville MO 1 NE. The period of the Rain event was 24 hours. |
| Mar 5, 7:00 AM CST | RAIN 4.35 | 2 Wsw Oak Ridge, MO | Cocorahs station MO-CG-14 Oak Ridge MO 1 WSW. The period of the Rain event was 24 hours. |
| Mar 5, 7:12 AM CST | FLOOD | 1 Se Perryville, MO | area received 4.10 inches of rain, reported by school district. reports of flooding in the area. |
| Mar 5, 7:14 AM CST | FLASH FLOOD | Perryville, MO | Roads closed by flooding in Perryville. |
| Mar 5, 7:30 AM CST | FLASH FLOOD | 2 Se Old Appleton, MO | water over roads reported. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 272 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775
WGUS53 KPAH 050842
FFWPAH
MOC017-031-157-051300-
/O.NEW.KPAH.FF.W.0002.260305T0842Z-260305T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
242 AM CST Thu Mar 5 2026
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Northeastern Bollinger County in southeastern Missouri...
Northwestern Cape Girardeau County in southeastern Missouri...
Perry County in southeastern Missouri...
* Until 700 AM CST.
* At 242 AM CST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 4 inches of rain have fallen. The expected rainfall rate is
1 to 1.5 inches in 1 hour. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Perryville, Alliance, Daisy, Patton, Oak Ridge, Sedgewickville,
Longtown, Old Appleton and Silver Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3764 9015 3765 9013 3767 9011 3774 9006
3775 9005 3778 9003 3782 9000 3783 8999
3782 8972 3745 8965 3745 9014 3752 9014
3754 9014 3760 9015 3761 9015 3763 9015
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
DW3 follow-up statements
557
WGUS53 KPAH 051149
FFWPAH
MOC017-031-157-051400-
/O.EXT.KPAH.FF.W.0002.000000T0000Z-260305T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
549 AM CST Thu Mar 5 2026
The National Weather Service in Paducah has extended the
* Flash Flood Warning for...
Northeastern Bollinger County in southeastern Missouri...
Northwestern Cape Girardeau County in southeastern Missouri...
Perry County in southeastern Missouri...
* Until 800 AM CST.
* At 549 AM CST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2.5 and 4.5 inches of rain have fallen. The expected rainfall rate
is 0.25 to 0.5 inches in 1 hour. Additional rainfall amounts up to
0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Perryville, Alliance, Daisy, Patton, Oak Ridge, Sedgewickville,
Longtown, Old Appleton and Silver Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3764 9015 3765 9013 3767 9011 3774 9006
3775 9005 3778 9003 3782 9000 3783 8999
3782 8972 3745 8965 3745 9014 3752 9014
3754 9014 3760 9015 3761 9015 3763 9015
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR
$$
DW377
WGUS53 KPAH 051326
FFWPAH
MOC017-031-157-051600-
/O.EXT.KPAH.FF.W.0002.000000T0000Z-260305T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
726 AM CST Thu Mar 5 2026
The National Weather Service in Paducah has extended the
* Flash Flood Warning for...
Northeastern Bollinger County in southeastern Missouri...
Northwestern Cape Girardeau County in southeastern Missouri...
Perry County in southeastern Missouri...
* Until 1000 AM CST.
* At 726 AM CST, trained weather spotters reported flash flooding
and roads closed in Perryville. Between 2.5 and 5 inches of rain
have fallen. Flooding impacts will continue, but no additional
rainfall is expected. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Perryville, Alliance, Daisy, Patton, Oak Ridge, Sedgewickville,
Longtown, Old Appleton and Silver Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3764 9015 3765 9013 3767 9011 3774 9006
3775 9005 3778 9003 3782 9000 3783 8999
3782 8972 3745 8965 3745 9014 3752 9014
3754 9014 3760 9015 3761 9015 3763 9015
FLASH FLOOD...OBSERVED
$$
DWS139
WGUS73 KPAH 051452
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
852 AM CST Thu Mar 5 2026
MOC017-031-157-051502-
/O.CAN.KPAH.FF.W.0002.000000T0000Z-260305T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bollinger MO-Cape Girardeau MO-Perry MO-
852 AM CST Thu Mar 5 2026
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN BOLLINGER,
NORTHWESTERN CAPE GIRARDEAU AND PERRY COUNTIES...
...FLOOD WARNING NOW IN EFFECT UNTIL 11 AM CST...
Please continue to heed remaining road closures.
&&
LAT...LON 3764 9015 3765 9013 3767 9011 3774 9006
3775 9005 3778 9003 3782 9000 3783 8999
3782 8972 3745 8965 3745 9014 3752 9014
3754 9014 3760 9015 3761 9015 3763 9015
$$
DWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 1:13 AM CST, 1 hour 29 minutes earlier. Its key messages:
- Thunderstorms this morning will pose the risk for flash flooding across portions of southern Illinois and southwest Indiana. Isolated strong to severe storms are also possible with hail being the main concern.
- Additional strong to severe storms are possible late Friday night into Saturday morning and again on Tuesday with waves of showers and thunderstorms.
- Mild temperatures in the 70s briefly cool down into the 60s on Sunday before quickly rebounding early next week, followed by a more significant cool down towards the middle of the week.
Area forecast discussion, Mar 5, 1:13 AM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
113 AM CST Thu Mar 5 2026
.KEY MESSAGES...
- Thunderstorms this morning will pose the risk for flash
flooding across portions of southern Illinois and southwest
Indiana. Isolated strong to severe storms are also possible
with hail being the main concern.
- Additional strong to severe storms are possible late Friday
night into Saturday morning and again on Tuesday with waves
of showers and thunderstorms.
- Mild temperatures in the 70s briefly cool down into the 60s on
Sunday before quickly rebounding early next week, followed by
a more significant cool down towards the middle of the week.
&&
.DISCUSSION...
Issued at 113 AM CST Thu Mar 5 2026
Unsettled weather is ongoing this morning with heavy rainfall and
isolated strong to severe storms. The FA is now beneath the
right entrance region of a 100 kt jet max at 250 mb that is
providing synoptic scale lift. As a cold front begins to
approach from the west, the concern is for training convection
that will increase the risk for flash flooding. The 0z HREF
shows the heaviest axis setting up across southern Illinois near
the southern extent of the Flood Watch that remains in effect.
Given PWATs between 1.25 to 1.50 inches, runoff on roadways and
poor drainage in low-lying areas is probable with clusters of
convection that will be capable of causing torrential downpours.
Isolated strong to severe storms also remain possible with hail
being the main concern given 1000 to 1300 J/kg of MUCAPE, 50
kts of effective bulk shear, and 6.5 to 7.0 C/km lapse rates.
One reason for the slight uptick previously was due to the
subtle increase in the LLJ. With that said, additional scattered
thunderstorms are possible this afternoon, especially over
western Kentucky. While the better lift/forcing associated with
the jet and a 500 mb vort max begins to lift northeast after
18z, a stronger storm cannot be ruled out due to sfc convergence
associated with the cold front combined with 700 to 1000 J/kg
of MLCAPE and 30 kts of effective bulk shear. However, SPC
maintains general thunder in their D1 convective outlook as the
better kinematics will no longer be in place over the FA.
Drier conditions return on Friday as the aformentioned front lifts
back north. While today will be cooler in the lower 70s due to the
increase in cloud cover, breaks of sun on Friday will allow for
highs in the upper 70s to near 80. In fact, there is a 70-90% chance
portions of western Kentucky reach 80 degrees again! Given an
influx of WAA with 850 mb temps rising to 13C, would not be
surprised to see temperatures overachieve a bit compared to the
the deterministic NBM forecast with BUFKIT model soundings
supporting deep mixing in the boundary layer. Unfortunately, the
unseasonably warm temperatures will mean another risk for some
severe storms late Friday night into Saturday morning as the
cold front sags back south. Convection will be waning as storms
push southeast from central Missouri into the FA, with the
greatest area of concern focused west of the Mississippi/Ohio
where SPC maintains a marginal risk (slight risk now clips
Carter County) in their D2 convective outlook. Damaging winds
and a isolated brief spin up tornado is the main concern.
After fropa on Saturday, a break in the active weather pattern with
drier conditions moves in for the latter half of the weekend. High
temperatures trend into the low to mid 60s on Sunday, but still
remain above normal for this time of year. However, temperatures
quickly rebound back into the 70s next week as the flow aloft turns
more zonal. A more potent shortwave trough eventually approaches
the FA Tuesday into Wednesday with another round of
thunderstorms. The ML guidance supports multiple outcomes that
may pose a greater risk for some severe weather on Tuesday, but
there remains uncertainty in the timing and placement within
the warm sector regime.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1145 PM CST Wed Mar 4 2026
Definitely a challenging TAF forecast with scattered
thunderstorms back building across the TAF sites. That is
expected to continue through around 12Z-14Z Thursday before
convection diminishes. Scattered rain showers will still be
possible; however, confidence is low in overall coverage, so
left out of the TAF after 14Z. Wind will be light outside of
gusty erratic winds in any thunderstorm activity.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch until noon CST today for ILZ075>078-080>087.
MO...None.
IN...Flood Watch until noon CST /1 PM EST/ today for INZ081-082-
085>088.
KY...Flood Watch until noon CST today for KYZ014-018-019.
&&
DISCUSSION...DW
AVIATION...KCHazardous weather outlook, Mar 5, 1:23 AM CST, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 123 AM CST Thu Mar 5 2026 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-060730- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 123 AM CST Thu Mar 5 2026 /223 AM EST Thu Mar 5 2026/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight On and off chances for thunderstorms will continue today. An isolated strong to severe thunderstorms remains possible this morning. Hail is in the main concern. Locally heavy rainfall and flash flooding is expected, especially across portions of southern Illinois and southwest Indiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday On and off chances for thunderstorms are expected Friday night through Tuesday. A few strong to severe thunderstorms are possible late Friday night for southeast Missouri, southern Illinois, and portions of southwest Indiana. Damaging winds, large hail, and a brief tornado would the main threats. Strong to severe thunderstorms are also possible Tuesday, mainly in southeast Missouri. Details of this threat will become better refined in the coming days. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DW
In the hours before
Local storm report, Mar 4, 9:05 PM CST, 5 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
905 PM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM Hail 2 SW East Prairie 36.76N 89.39W
03/04/2026 M1.00 Inch Mississippi MO Public
&&Local storm report, Mar 4, 9:10 PM CST, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
910 PM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM Hail 3 S Chaffee 37.13N 89.67W
03/04/2026 E0.75 Inch Scott MO Public
Report from mPING: Dime (0.75 in.).
&&Special weather statement, Mar 4, 10:13 PM CST, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
1013 PM CST Wed Mar 4 2026
ILZ089-090-094-050500-
Massac IL-Pope IL-Johnson IL-
1013 PM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MASSAC...NORTHERN
POPE AND SOUTHEASTERN JOHNSON COUNTIES THROUGH 1100 PM CST...
At 1012 PM CST, Doppler radar was tracking a strong thunderstorm near
Karnak, or near Vienna, moving northeast at 35 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Vienna, Dixon Springs, New Columbia, New Burnside, Belknap,
Eddyville, and Simpson.
This includes Interstate 24 in Illinois between Mile Markers 12 and
25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
southern Illinois.
&&
LAT...LON 3724 8889 3738 8898 3760 8876 3760 8845
3757 8841 3752 8841
TIME...MOT...LOC 0412Z 226DEG 30KT 3734 8891
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
JGGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:42 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 33 min |
| Mar 5, 12:49 AM CST | Flash Flood Warning | PAH | Cape Girardeau | 7 hr |
| Mar 5, 1:48 AM CST | Areal Flood Advisory | PAH | Bollinger, Cape Girardeau, Perry | 54 min |
| Mar 5, 4:33 AM CST | Areal Flood Advisory | PAH | Bollinger, Cape Girardeau | 3 hr |
| Mar 5, 8:51 AM CST | Areal Flood Warning | PAH | Bollinger, Cape Girardeau, Perry | 2 hr |
| Mar 5, 9:41 AM CST | River Flood Warning | PAH | Wayne | 30 hr |
Nearby
Flash Flood Warnings in Missouri, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.